MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; DEVICE, SPECIMEN COLLECTION

BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; DEVICE, SPECIMEN COLLECTION
Catalog Number 446255
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: lot # for swab was not provided, however, the lot from the sampling kit was.Lot# b01c269m.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: bd molecular quality initiated investigation on the customer report regarding an incident where during patient specimen collection an affirm swab head detached.Quality investigation required vendor investigation.Our swab manufacturer (vendor) reviewed the batch history records for the batch in question and no discrepancies were noted.The vendor performed inspections and testing of retention materials from the report batch and no failures were encountered.Our vendor was unable to duplicate the report.The vendor reviewed the past year years of complaints against the swab product and there were no complaints related to swab head detachment.Bd reviewed the past year of complaints and there are no similar complaints, thus we believe this to be an isolated incident.Bd molecular quality will continue to closely monitor for trends associated with affirm swab head detachment.There was no corrective action taken at this time.
 
Event or Problem Description
It was reported while using bd affirm¿ vpiii ambient temperature transport system the swab tip broke off in patient's vagina.There was no report of patient impact.

Brand Name
BD AFFIRM VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11143150
Report Number1119779-2021-00058
Device Sequence Number2210739
Product Code LIO
UDI-Device Identifier00382904462550
UDI-Public00382904462550
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number446255
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2020
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1